Progesterone - is this the answer to all my problems?

by Tania
(South Africa Bfn.)

I've filled in a questionare at Emagene's Bfn, and it seems like I need Progesterone

I want to start using my "Natpro cream" but I'm so scared I'll pick up weight. Please please tell me if it will happen ?

I'm not using any other pills etc. and I'm 35 with 2 boys aged 8 and 13. My husband had a vasectomy ±4-5 years ago.

I'm having trouble with absolutely everything. My gyne put me on Mirelle to stabilize my hormones but with one month's use I felt horrible, and seemed like thrombosis started so he stoped the pill.

Now I'm desperate to feel better.

1) Bloated
2) Very tender breasts
3) One month heavy flow the next just a little.
4) Unexplained weight gain, I can feel my clothes sitting
uncomfortably day to day prior to my menstr.
5) Cellulite getting out of hand and I'm only 35, eating healthy and getting alot of exersise, I can not understand that I have more cellulite than my mother of 60 - I hate it.
6) My doctor gave me Adco Retic water pills to drink but that doesn't even help for the water retention and tender breasts.
7) My circulation is also very poor because I get bruised very quickly and my feet get red and swollen as well from standing or walking too much in the summer.

Please help me.


My list can go on and on.

Comments for Progesterone - is this the answer to all my problems?

Click here to add your own comments

Sep 18, 2007
Cellulite and progesterone
by: Wray

Dear Tania, No you will not put on wieght using progesterone. Only oestrogen can cause that to happen. In fact farmers use oestrogen to fatten cattle.

Mirelle inhibits ovulation by suppression of the mid-cycle surge of luteinising hormone. If you don't ovulate you don't make progesterone, which is why you felt horrible.

Progesterone is also an excellent diuretic, no need for drugs to do that. All the other symptoms you mentioned can be helped by it, if they are hormonal in origin, especially the tender breasts and bruising. Take care Wray

Jun 22, 2009
Is my progestrone count low?
by: Anonymous

I am 37 years old. Recently, I have been getting irregular menstruation, sometimes within 15 days and the other times normal 28 days. Also the flow is heavier. I also get migraine like headaches before my periods along with bloating and breast tenderness.

Is progestrone therapy right for me? PLease help!

Jun 25, 2009
Is my progestrone count low?
by: Wray

37 is a bit early to be in peri-menopause, which is what appears to be happening to you. Cycles become very erratic in peri-menopause, or you are going through much stress at the moment. Stress drops progesterone levels sharply, which could cause your cycle to be upset. The migraines, bloating and breast tenderness all point to progesterone dropping too low before your period. It's certainly worth trying it. If it is stress you're going through now, the progesterone can help regulate your cycle, if it's peri-menopause then it can't help, as the ovaries are slowing down. We do have a questionnaire you might like to do to find out if you need progesterone: see right hand margin.

I also suggest you read the page we have here on peri-menopause to see if it sheds any light.
Take care, Wray.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.

Search over 7,500 pages on this site...